Ergodic for the mean
Uwe Hassler
Economics Letters, 2017, vol. 151, issue C, 75-78
Abstract:
We discuss ergodicity for the mean in the sense that the sample average converges in mean square to the population mean of a stationary stochastic process. This differs from ergodicity in a measure theoretic sense. It is widely known that asymptotic uncorrelatedness is sufficient for ergodicity for the mean. We weaken this assumption to “asymptotic average uncorrelatedness” and show that it cannot be further weakened: Our condition is necessary and sufficient.
Keywords: Stationary time series; consistency in mean square (search for similar items in EconPapers)
JEL-codes: C22 (search for similar items in EconPapers)
Date: 2017
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176516305122
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:151:y:2017:i:c:p:75-78
DOI: 10.1016/j.econlet.2016.12.013
Access Statistics for this article
Economics Letters is currently edited by Economics Letters Editorial Office
More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().